Alert archive / Kentucky / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 2, 2012, 6:52 PM EST for 6 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 6:52 PM EST (23:52 UTC)
- Expired
- Mar 3, 2012, 12:11 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Elliott County, KY, Johnson County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WGUS53 KJKL 022352
FFWJKL
KYC011-063-115-165-175-205-030600-
/O.NEW.KJKL.FF.W.0005.120302T2352Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 100 AM EST SATURDAY
* AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL IN EXCESS OF 2 INCHES HAS FALLEN IN THE PAST
HOUR. STORMS HAVE PASSED OVER THE SAME AREA REPEATEDLY AND STREAMS
AND CREEKS HAVE BEEN RUNNING NEARLY FULL SINCE LAST WEDNESDAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
HOOK...BANGOR...BIG WOODS...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...BRUIN...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRIX...
CROCKETT...CULVER...ELLIOTTVILLE...FANNIN VALLEY...FARLEY...
FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...LEISURE...LICK
FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND MINOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
&&
LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
3811 8289 3804 8296 3801 8294 3798 8289
3798 8297 3801 8294 3804 8298 3798 8302
3797 8371 3813 8374 3821 8327 3820 8324
3822 8322 3823 8310
$$
DUSTY3 follow-up statements
177
WGUS73 KJKL 030145
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EST FRI MAR 2 2012
KYC011-063-115-165-175-205-030600-
/O.CON.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
845 PM EST FRI MAR 2 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ELLIOTT...SOUTHEASTERN
BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE AND
EXTREME NORTHWESTERN JOHNSON COUNTIES UNTIL 100 AM EST...
AT 840 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE EXITED THE WARNING
AREA. HOWEVER...EXCESS RUNOFF FROM HEAVY RAIN THIS EVENING CONTINUES
TO LEAD TO RISES ALONG SMALL STREAMS AND CREEKS.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE
BUT ARE NOTE LIMITED TO...SANDY HOOK...BANGOR...BIG WOODS...BLAIRS
MILLS...BLAZE...BLUESTONE...BRANDY...BRUIN...CHRISTY...CLEARFIELD...
COGSWELL...CRANEY...CRIX...CROCKETT...CULVER...ELLIOTTVILLE...FANNIN
VALLEY...FARLEY...FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...
LEISURE...LICK FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND
MINOR.
DOPPLER RADAR INDICATES THAT ONE INCH TO AS MUCH AS AND INCH AND ONE
HALF OF RAIN FELL EARLIER THIS EVENING ACROSS AN AREA THAT
RECEIVED HEAVY RAIN DURING THE MIDDLE OF THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.
&&
LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
3811 8289 3804 8296 3801 8294 3798 8289
3798 8297 3801 8294 3804 8298 3798 8302
3797 8371 3813 8374 3821 8327 3820 8324
3822 8322 3823 8310
$$
PELTON914
WGUS73 KJKL 030353
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EST FRI MAR 2 2012
KYC011-063-115-165-175-205-030600-
/O.CON.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
1053 PM EST FRI MAR 2 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ELLIOTT...SOUTHEASTERN
BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE AND
EXTREME NORTHWESTERN JOHNSON COUNTIES UNTIL 100 AM EST...
AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL HAS ENDED. HOWEVER...EXCESS RUNOFF CONTINUES AND
WATER IS COLLECTING INTO THE LARGER CREEKS AND STREAMS. AROUND 1030
PM EST...JOHNSON COUNTY DISPATCH REPORTED HIGH WATER AND FLASH
FLOODING OCCURRING THROUGHOUT THE COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
SANDY HOOK...BANGOR...BIG WOODS...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...BRUIN...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRIX...
CROCKETT...CULVER...ELLIOTTVILLE...FANNIN VALLEY...FARLEY...
FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...LEISURE...LICK
FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND MINOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.
&&
LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
3811 8289 3804 8296 3801 8294 3798 8289
3798 8297 3801 8294 3804 8298 3798 8302
3797 8371 3813 8374 3821 8327 3820 8324
3822 8322 3823 8310
$$
PELTON104
WGUS73 KJKL 030511
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EST SAT MAR 3 2012
KYC011-063-115-165-175-205-030526-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
1211 AM EST SAT MAR 3 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ELLIOTT...
SOUTHEASTERN BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE
AND EXTREME NORTHWESTERN JOHNSON COUNTIES IS CANCELLED. IT HAS BEEN
REPLACED BY AN AREAL FLOOD WARNING FOR THE AREA.
IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
3811 8289 3804 8296 3801 8294 3798 8289
3798 8297 3801 8294 3804 8298 3798 8302
3797 8371 3813 8374 3821 8327 3820 8324
3822 8322 3823 8310
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 6:18 PM EST, 34 minutes earlier.
Area forecast discussion, Mar 2, 6:18 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 618 PM EST FRI MAR 2 2012 .UPDATE... ISSUED AT 618 PM EST FRI MAR 2 2012 PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS. EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND DEWPOINT TRENDS AS WELL. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. KAS MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 618 PM EST FRI MAR 2 2012 SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2 TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM....DUSTY AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EST FRI MAR 2 2012 KYZ044-050>052-040000- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ058>060-068-069-079-080-083-084-040000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ085>088-104-106>120-040000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KAS
In the hours before
Local storm report, Mar 2, 6:20 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FRAKES 36.64N 83.93W
03/02/2012 E1.00 INCH BELL KY TRAINED SPOTTER
SPOTTER REPORTS 1 INCH HAIL.
&&
JJLocal storm report, Mar 2, 6:22 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY EMERGENCY MNGR
THERE HAVE BEEN REPORTS OF MULTIPLE INJURIES AND DEATHS.
&&
JJLocal storm report, Mar 2, 6:23 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 4 W MOREHEAD 38.19N 83.52W
03/02/2012 E60 MPH ROWAN KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 2, 6:37 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WEST LIBERTY 37.91N 83.27W
03/02/2012 E1.75 INCH MORGAN KY PUBLIC
EVENT OCCURRED BETWEEN 555 PM AND 610 PM.
&&
JCARICOLocal storm report, Mar 2, 6:47 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
647 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 S CANNEL CITY 37.76N 83.28W
03/02/2012 E1.00 INCH MORGAN KY TRAINED SPOTTER
&&
KASLocal storm report, Mar 2, 6:52 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL WALLINS CREEK 36.83N 83.41W
03/02/2012 M1.00 INCH HARLAN KY TRAINED SPOTTER
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:00 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Mar 2, 9:03 AM EST | Severe Thunderstorm Warning | JKL | Pulaski | 27 min |
| Mar 2, 9:18 AM EST | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 42 min |
| Mar 2, 12:36 PM EST | Tornado Warning | JKL | Bell, Harlan | 39 min |
| Mar 2, 12:38 PM EST | Tornado Warning | JKL | Bell, Harlan | 37 min |
| Mar 2, 12:42 PM EST | Flash Flood Warning | JKL | Bell, Harlan, Letcher | 6 hr |
| Mar 2, 12:45 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 30 min |
| Mar 2, 3:24 PM EST | River Flood Advisory | JKL | Lee | 43 hr |
| Mar 2, 5:08 PM EST | Tornado Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 37 min |
| Mar 2, 5:10 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 35 min |
| Mar 2, 5:14 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Mar 2, 5:16 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 29 min |
| Mar 2, 5:28 PM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Wayne, Whitley | 32 min |
| Mar 2, 5:31 PM EST | Tornado Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 44 min |
| Mar 2, 5:45 PM EST | Tornado Warning | JKL | Elliott, Johnson, Menifee, Morgan, Rowan, Wolfe | 30 min |
| Mar 2, 5:46 PM EST | Tornado Warning | JKL | Fleming, Rowan | 10 min |
| Mar 2, 5:49 PM EST | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 26 min |
| Mar 2, 5:53 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 37 min |
| Mar 2, 5:57 PM EST | Tornado Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 33 min |
| Mar 2, 5:57 PM EST | Tornado Warning | JKL | Bath, Fleming, Montgomery, Rowan | 33 min |
| Mar 2, 6:01 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Rowan | 25 min |
| Mar 2, 6:03 PM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 42 min |
| Mar 2, 6:09 PM EST | Tornado Warning | JKL | Estill, Jackson, Lee, Menifee, Morgan, Powell and 1 more | 51 min |
| Mar 2, 6:21 PM EST | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 39 min |
| Mar 2, 6:21 PM EST | Tornado Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 39 min |
| Mar 2, 6:23 PM EST | Tornado Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 52 min |
| Mar 2, 6:34 PM EST | Tornado Warning | JKL | Elliott, Morgan, Rowan | 26 min |
| Mar 2, 6:34 PM EST | Tornado Warning | JKL | Elliott, Morgan, Rowan | 26 min |
| Mar 2, 6:38 PM EST | Tornado Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Morgan and 1 more | 37 min |
| Mar 2, 6:40 PM EST | Flash Flood Warning | JKL | Estill, Powell, Wolfe | 5 hr |
| Mar 2, 6:41 PM EST | Flash Flood Warning | JKL | Bell, Harlan, Whitley | 5 hr |
| Mar 2, 6:45 PM EST | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 30 min |
| Mar 2, 6:48 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 27 min |
| Mar 2, 6:54 PM EST | Tornado Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 51 min |
| Mar 2, 6:58 PM EST | Severe Thunderstorm Warning | JKL | Estill, Johnson, Lee, Magoffin, Menifee, Morgan and 2 more | 47 min |
Nearby
Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.